Cookies?
Library Header Image
LSE Research Online LSE Library Services

Smoothness adaptive average derivative estimation

Schafgans, Marcia M. A. and Zinde-Walsh, Victoria (2010) Smoothness adaptive average derivative estimation. Econometrics Journal, 13 (1). pp. 40-62. ISSN 1368-423X

Full text not available from this repository.

Abstract

Many important models utilize estimation of average derivatives of the conditional mean function. Asymptotic results in the literature on density weighted average derivative estimators (ADE) focus on convergence at parametric rates; this requires making stringent assumptions on smoothness of the underlying density; here we derive asymptotic properties under relaxed smoothness assumptions. We adapt to the unknown smoothness in the model by consistently estimating the optimal bandwidth rate and using linear combinations of ADE estimators for different kernels and bandwidths. Linear combinations of estimators (i) can have smaller asymptotic mean squared error (AMSE) than an estimator with an optimal bandwidth and (ii) when based on estimated optimal rate bandwidth can adapt to unknown smoothness and achieve rate optimality. Our combined estimator minimizes the trace of estimated MSE of linear combinations. Monte Carlo results for ADE confirm good performance of the combined estimator.

Item Type: Article
Official URL: http://onlinelibrary.wiley.com/journal/10.1111/(IS...
Additional Information: © 2010 Royal Economic Society and Blackwell Publishers
Library of Congress subject classification: H Social Sciences > HB Economic Theory
Sets: Departments > Economics
Collections > Economists Online
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 12 Apr 2011 08:49
URL: http://eprints.lse.ac.uk/35277/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only